I've been taking Lexapro 20mg for around 10 years. I have started to notice a reoccurrence of anxiety/depression symptoms, and am wondering if the drug is no longer working as well. Has anyone else noticed this? Also I sweat excessively (a side effect) and am wondering whether this is affecting my sodium levels. Has anyone had problems related to low sodium?
Hi, HAS67! Yes, *poop out* does commonly occur in some people with long term use of antidepressants. Some options would be an add-on such as Abilify or Rexulti which might help booster the effects of your current Lexapro dose or you might consider switching to a different antidepressant.
Hyponatremia (low sodium) has been very rarely reported with the use of Lexapro. You can read about it under *For Health Care Professionals* under *Metabolic:
The way to know for sure to ask your doctor to order a complete blood panel which should be done along with your annual physical anyway.
Best regards and I hope all works out well for you. Wildcat
HAS67 - I also was on Lexapro 20mg for over 10 years and i started to notice last summer I was feeling depression and anxiety symptoms. My doctor added on Wellbutrin and that really seems to do the trick. She did say after awhile you may need to adjust/add/change your medication. I would talk to your doctor to see what they think. I can tell you I have not had any issues with low sodium. Hope you start feeling better soon!
Has67; Yes just as the other two have said Not to worry just get into the doctor and figure something else or if you have room to increase the Lexapro, But it seems like when the medications POOP out on us we need something else to use. And not to worry about low sodium you would have to sweat a lot more than we do to get any problems there. But you could talk to the doctors about that when you get in and try to do that ASAP. you will be fine.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Apr 2017 • 11 answers
Updated 19 Sep 2015 • 1 answer
Updated 14 Nov 2018 • 5 answers
Updated 23 Apr 2017 • 2 answers
Updated 11 Jul 2017 • 2 answers